File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Solitons in Bragg gratings with saturable nonlinearities

TitleSolitons in Bragg gratings with saturable nonlinearities
Authors
Issue Date2007
PublisherOptical Society of America. The Journal's web site is located at http://josab.osa.org/journal/josab/about.cfm
Citation
Journal Of The Optical Society Of America B: Optical Physics, 2007, v. 24 n. 7, p. 1458-1468 How to Cite?
AbstractWe introduce two different systems of coupled-mode equations to describe the interaction of two waves coupled by the Bragg reflection in the presence of saturable nonlinearity. The basic model assumes the ordinary linear coupling between the modes. It may be realized as a photorefractive waveguide, with a Bragg lattice permanently written in its cladding. We demonstrate the presence of a cutoff point in the system's bandgap, with gap solitons existing only on one side of it. Close to this point, the soliton's norm diverges with power -3/2. The soliton family between the cutoff point and the edge of the bandgap is stable. In this model, stationary bound states of two in-phase solitons. are found too, but they are unstable, transforming themselves into breathers. Another model assumes a photoinduced longitudinal bulk grating, with the corresponding intermode coupling subject to saturation along with the nonlinearity. In that model, another cutoff point is found, with the soliton's norm diverging near it with power -2. Solitons are stable in this model too (while it does not give rise to two-soliton bound states). Collisions between moving solitons are always quasi-elastic, in either model. © 2007 Optical Society of America.
Persistent Identifierhttp://hdl.handle.net/10722/75618
ISSN
2015 Impact Factor: 1.731
2015 SCImago Journal Rankings: 1.139
References

 

DC FieldValueLanguage
dc.contributor.authorMerhasin, IMen_HK
dc.contributor.authorMalomed, BAen_HK
dc.contributor.authorSenthilnathan, Ken_HK
dc.contributor.authorNakkeeran, Ken_HK
dc.contributor.authorWai, PKAen_HK
dc.contributor.authorChow, KWen_HK
dc.date.accessioned2010-09-06T07:12:56Z-
dc.date.available2010-09-06T07:12:56Z-
dc.date.issued2007en_HK
dc.identifier.citationJournal Of The Optical Society Of America B: Optical Physics, 2007, v. 24 n. 7, p. 1458-1468en_HK
dc.identifier.issn0740-3224en_HK
dc.identifier.urihttp://hdl.handle.net/10722/75618-
dc.description.abstractWe introduce two different systems of coupled-mode equations to describe the interaction of two waves coupled by the Bragg reflection in the presence of saturable nonlinearity. The basic model assumes the ordinary linear coupling between the modes. It may be realized as a photorefractive waveguide, with a Bragg lattice permanently written in its cladding. We demonstrate the presence of a cutoff point in the system's bandgap, with gap solitons existing only on one side of it. Close to this point, the soliton's norm diverges with power -3/2. The soliton family between the cutoff point and the edge of the bandgap is stable. In this model, stationary bound states of two in-phase solitons. are found too, but they are unstable, transforming themselves into breathers. Another model assumes a photoinduced longitudinal bulk grating, with the corresponding intermode coupling subject to saturation along with the nonlinearity. In that model, another cutoff point is found, with the soliton's norm diverging near it with power -2. Solitons are stable in this model too (while it does not give rise to two-soliton bound states). Collisions between moving solitons are always quasi-elastic, in either model. © 2007 Optical Society of America.en_HK
dc.languageengen_HK
dc.publisherOptical Society of America. The Journal's web site is located at http://josab.osa.org/journal/josab/about.cfmen_HK
dc.relation.ispartofJournal of the Optical Society of America B: Optical Physicsen_HK
dc.rightsJournal of the Optical Society of America. B: Optical Physics. Copyright © Optical Society of America.en_HK
dc.titleSolitons in Bragg gratings with saturable nonlinearitiesen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=0740-3224&volume=24&spage=1458&epage=1468&date=2007&atitle=Solitons+in+Bragg+gratings+with+saturable+nonlinearitiesen_HK
dc.identifier.emailChow, KW:kwchow@hku.hken_HK
dc.identifier.authorityChow, KW=rp00112en_HK
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.scopuseid_2-s2.0-34548329979en_HK
dc.identifier.hkuros129594en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-34548329979&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume24en_HK
dc.identifier.issue7en_HK
dc.identifier.spage1458en_HK
dc.identifier.epage1468en_HK
dc.publisher.placeUnited Statesen_HK
dc.identifier.scopusauthoridMerhasin, IM=6602589502en_HK
dc.identifier.scopusauthoridMalomed, BA=35555126200en_HK
dc.identifier.scopusauthoridSenthilnathan, K=6603370481en_HK
dc.identifier.scopusauthoridNakkeeran, K=7004188157en_HK
dc.identifier.scopusauthoridWai, PKA=7005475453en_HK
dc.identifier.scopusauthoridChow, KW=13605209900en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats